Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 22, 2018, 12:36 PM CST for Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 22, 2018, 12:36 PM CST (18:36 UTC)
- Expired
- Feb 22, 2018, 4:30 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 145 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 12:42 PM CST | FLASH FLOOD | Garvin, OK | SNOW ARENA ROAD CLOSED, SHARPS ROAD ON 37, AND TREE FARM ROAD CLOSED DUE TO HIGH WATER. MANY ROADS COVERED WITH WATER, ESPECIALLY LOW LYING AREAS. PEA SIZE HAIL ALSO REPORTED APPROX 12:21 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
397
WGUS54 KSHV 221836
FFWSHV
ARC133-OKC089-222230-
/O.NEW.KSHV.FF.W.0019.180222T1836Z-180222T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
1236 PM CST THU FEB 22 2018
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Sevier County in southwestern Arkansas...
McCurtain County in southeastern Oklahoma...
* Until 430 PM CST
* At 1236 PM CST, Doppler radar and automated rain gauges indicated
showers and thunderstorms producing heavy rain across the warned
area. Widespread rainfall amounts of four to in excess of six
inches has fallen since Tuesday across the warned area, with this
additional heavy rainfall quickly running off resulting in flash
flooding.
* Some locations that will experience flooding include...
De Queen, Horatio, Idabel, Broken Bow, Lockesburg, Gillham, Ben
Lomond, Wright City, Valliant, Oak Grove, Millerton, Haworth,
Garvin, Eagletown, Silver Ridge, Moon, Rufe, Cerrogordo, Smithville
and Hochatown.
Additional rainfall amounts of around an inch, with isolated higher
amounts, are possible in the warned area through late afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3451 9446 3419 9447 3419 9412 3392 9407
3375 9397 3382 9430 3394 9439 3394 9447
3363 9449 3377 9482 3375 9487 3383 9492
3381 9492 3391 9508 3388 9509 3392 9508
3394 9516 3423 9515 3425 9505 3451 9505
$$
151 follow-up statement
045
WGUS74 KSHV 222030
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
230 PM CST THU FEB 22 2018
ARC133-OKC089-222230-
/O.CON.KSHV.FF.W.0019.000000T0000Z-180222T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sevier AR-McCurtain OK-
230 PM CST THU FEB 22 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR
SEVIER AND MCCURTAIN COUNTIES...
At 229 PM CST, Doppler radar and automated rain gauges indicated
showers and a few thunderstorms continuing to produce heavy rain
over much of the warned area. Rainfall amounts of one to two inches
has fallen over much of Central and Southern McCurtain County
Oklahoma and Western and Northern Sevier County Arkansas this
afternoon atop already saturated grounds. Thus, flash flooding is
expected to begin shortly.
Some locations that will experience flooding include...
De Queen, Horatio, Idabel, Broken Bow, Lockesburg, Gillham, Ben
Lomond, Wright City, Valliant, Oak Grove, Millerton, Haworth, Garvin,
Eagletown, Silver Ridge, Moon, Rufe, Cerrogordo, Smithville and
Hochatown.
Additional rainfall amounts of up to an inch are possible in the
warned area through 430 pm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3451 9446 3419 9447 3419 9412 3392 9407
3375 9397 3382 9430 3394 9439 3394 9447
3363 9449 3377 9482 3375 9487 3383 9492
3381 9492 3391 9508 3388 9509 3392 9508
3394 9516 3423 9515 3425 9505 3451 9505
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 12:14 PM CST, 22 minutes earlier.
Area forecast discussion, Feb 22, 12:14 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1214 PM CST Thu Feb 22 2018
.AVIATION...
For the 22/18z TAFS...Low ceilings and fog remain across the area
leaving behind IFR/LIFR conditions. In addition to the low
ceilings/fog...scattered showers/t-storms continue to develop and
move northward across the TAF sites as a frontal boundary just
south of the region continues to move northward as a warm front.
The front will hang across the region, keeping rain chances across
the TAF sites. There will be breaks in precipitation across
throughout the TAF period, but low ceilings and fog will remain.
Northeast winds will shift to the south behind the front./20/
&&
.PREV DISCUSSION... /issued 1059 AM CST Thu Feb 22 2018/
DISCUSSION...
Ongoing rain event continues to result in areas of flash flooding
this morning. Models continue to indicate a band of
heavy/training rainfall setting up this aftn/evening across the
I-30 and vicinity corridor. Have made some updates to PoPs based
upon current radar trends, but overall the PoP fcst looks to be on
track. For temps today, have updated with current obs, which are
trending quite a bit lower than previously fcst. Have made some
adjustments to max temps accordingly. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 58 74 64 77 / 90 100 40 90
MLU 63 78 63 80 / 30 60 30 90
DEQ 48 62 56 71 / 100 100 70 90
TXK 51 66 61 73 / 100 100 50 90
ELD 55 71 60 75 / 90 100 40 90
TYR 48 69 63 73 / 100 100 50 90
GGG 54 72 64 74 / 100 100 40 80
LFK 59 78 66 77 / 70 50 30 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through late tonight for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch through late tonight for LAZ001>006-010>014-
017>022.
OK...Flash Flood Watch through late tonight for OKZ077.
TX...Flash Flood Watch through late tonight for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
20Hazardous weather outlook, Feb 22, 11:14 AM CST, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1114 AM CST Thu Feb 22 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1114 AM CST Thu Feb 22 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Moderate to possibly heavy rainfall will return to portions of the Four-State Region this afternoon and again tonight. Additional rainfall amounts of two to three inches will exacerbate any ongoing flooding and may bring flooding to new areas. A Flash Flood Watch remains in effect through 6 AM Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Moderate to heavy rainfall may persist on Friday across portions of the Four-State Region leading to a continual threat for flash flooding. Precipitation should shift north of the region by Friday night. An approaching upper level disturbance and associated cold front will bring additional rainfall for portions of the region on Saturday, an the threat for flash flooding will continue. Aside from the flooding potential, some of these thunderstorms could become strong to severe with damaging winds and isolated tornadoes the primary threats. The severe and heavy rainfall threat will diminish from west to east Saturday evening with the frontal passage. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed for ongoing and additional flooding. 12
In the hours before
Local storm report, Feb 22, 10:50 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM FLOOD 7 SSW BOGATA 33.37N 95.24W
02/22/2018 FRANKLIN TX PUBLIC
TX 37 IS CLOSED AT THE SULPHUR RIVER BRIDGE,
DUE TO WATER OVER THE ROAD.
&&
PALMERLocal storm report, Feb 22, 11:04 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 AM CST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM HAIL 2 N MOUNT VERNON 33.20N 95.23W
02/22/2018 E1.00 INCH FRANKLIN TX PUBLIC
HAIL BETWEEN A QUARTER AND ONE INCH.
&&
PALMERSpecial weather statement, Feb 22, 11:43 AM CST, 53 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1143 AM CST THU FEB 22 2018
ARZ050-OKZ077-TXZ096-221830-
Sevier AR-McCurtain OK-Red River TX-
1143 AM CST THU FEB 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER...CENTRAL
MCCURTAIN AND NORTHWESTERN RED RIVER COUNTIES UNTIL 1230 PM CST...
At 1143 AM CST, Doppler radar was tracking a strong thunderstorm near
Manchester, or 14 miles north of Clarksville, moving northeast at 50
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Idabel, Broken Bow, Manchester, Wright City, Valliant, Millerton,
Garvin, Eagletown, Farmers Hill, Hochatown, Negley, Mount Herman,
Sherwood, Redland, Silver City, Holly Creek, Glover, Albion, West
Line and Bethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3424 9447 3419 9447 3419 9438 3411 9426
3369 9506 3381 9523 3447 9482
TIME...MOT...LOC 1743Z 220DEG 46KT 3381 9509
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:36 PM CST | Areal Flood Warning | SHV | Hempstead, Howard, Little River, Sevier | 9 hr |
| Feb 21, 6:49 PM CST | Areal Flood Warning | SHV | Lafayette, Miller | 9 hr |
| Feb 22, 3:46 AM CST | Areal Flood Advisory | SHV | Sevier | 3 hr |
| Feb 22, 11:37 AM CST | River Flood Warning | SHV | Ashley, Union | 85 days |
| Feb 22, 5:40 PM CST | Areal Flood Advisory | SHV | Columbia, Lafayette | 65 min |
| Feb 22, 11:43 AM CST | Special Weather Statement | SHV | McCurtain | 47 min |
| Feb 22, 11:55 AM CST | Severe Thunderstorm Warning | SHV | McCurtain | 23 min |
Nearby
Flash Flood Warnings in Arkansas, 2018Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.